Amigo

cat vomiting after clavamox

Hello,
My cat, Meowgi, was given an anti inflammatory injection a week ago. A couple days later, he was not looking so good so we took him to another vet, where we were told that his red blood cell count was low. He said this may have been a side effect from the anti inflammatory. That night, they gave him steroids and anti biotics. By the next day, his red blood cell count was normal, no more anemia, but still a little of a fever. The vet gave us Clavamox for the infection-this was on Friday. For the next few days, he seemed sleepy, but ok. On Sunday, he looked like his normal self - eating a lot. Yesterday, however, he didn't really want to eat. He ate in the morning, but nothing after that. At 2 am this morning, Meowgi threw up! So, now I'm worried. He had been doing well on the Clavamox for a few days, and now this. Is this normal? Should I be worried? The vet opens at 9am, so I'm calling them as soon as they open...
Thanks


Asked by Amigo on May 18th 2010 Tagged clavamoxcatvomited in Illness & Disease
Report this question Get this question's RSS feed Send this question to a friend



Status

  • Cast your vote for which answer you think is best!


Answers

Izadore (Izzie)

Vomiting once is not a big deal unless there's blood in it, so I wouldn't have worried about him. Since Clavamox is an antibiotic, it could be whatever infection he has made him vomit. Or, it could have been a hairball or just something on his stomach that had to come up. Where most people will do just about anything to keep from ralphing, animals don't have that hesitation. If something is on their stomachs, they can pretty much throw it into "auto-eject" at any time and get rid of it. But, since you've said that Meowghi has had other issues and concerns, it's always a good idea to check with a vet. Make sure that both vets know what the other has done so there are no repeated tests or incompatable medications given.


Izadore (Izzie) answered on 5/18/10. Helpful? Yes/Helpful: No 0 Report this answer


Linus (Dreamboat #72a)

Clavamox can cause GI upset, nausea, vomiting, decreased appetite, and diarrhea. Try to give it with food as that sometimes helps if it's not given on an empty stomach. Definitely call your vet tomorrow with an update too. I've had two cats in the past that could not take Clavamox due to severe GI upset. Clavamox is a very good broad spectrum antibiotic, but not every cat can tolerate it. Call your vet with an update and go from there.


Linus (Dreamboat #72a) answered on 5/18/10. Helpful? Yes/Helpful: No 0 Report this answer